MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. ANGIOCATH YEL 24GA X 0.75IN; INTERVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. ANGIOCATH YEL 24GA X 0.75IN; INTERVASCULAR CATHETER
Catalog Number 381112
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that angiocath yel 24ga x 0.75in had foreign matter on the needle.The following information was provided by the initial reporter: the customer reported about a black fm found onto the needle.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 3/22/2021.H.6.Investigation: bd received a 24 gauge angiocath unit from an unknown lot for evaluation.A review of the device history record could not be performed as the reported lot was unknown.Our quality engineer visually inspected the returned unit and observed a piece of dark foreign matter (fm) on the needle hub.A piece of the fm was collected and sent for ftir analysis.The analysis showed that it was a piece of silicone.Silicone is used during the manufacturing process to assist with assembly and retraction.Silicone has been tested and found to not be hazardous to the user or patient.Based off the visual inspection the engineer was able to verify the reported defect.Unfortunately, a definitive root cause could not be determined.H3 other text : see h.10.

Brand Name
ANGIOCATH YEL 24GA X 0.75IN
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key11632162
Report Number9610048-2021-00051
Device Sequence Number3496697
Product Code FOZ
UDI-Device Identifier00382903811120
UDI-Public00382903811120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381112
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1